MAUDE Adverse Event Report: 3M UNITEK CORPORAION TRANSBOND PLUS SELF-ETCHING PRIMER; AGENT,TOOTH BONDING RESIN

3M UNITEK CORPORAION TRANSBOND PLUS SELF-ETCHING PRIMER; AGENT,TOOTH BONDING RESIN
Catalog Number 712-090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 09/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since two 3m unitek products were involved in this event, two manufacturer reports are being filed.The current manufacturer report is related to the second device and manufacturer report 2020467-2017-00003 is related to the first device.
 
Event or Problem Description
On october 27, 2017, 3m was notified by an orthodontist that the top layer of enamel broke off a (b)(6) male patient's tooth (#3) upon debonding of a 3m unitek apc flash free victory series fit buccal tube.3m unitek transbond plus self-etching primer was used to place the bracket.The orthodontist sent the patient to their dentist to have the tooth repaired.Upon follow-up by 3m with the orthodontist, it was learned that the enamel damage was down to dentin and the orthodontist reported that the tooth appeared to be normal prior to this event.

Brand Name
TRANSBOND PLUS SELF-ETCHING PRIMER
Common Device Name
AGENT,TOOTH BONDING RESIN
Manufacturer (Section D)
3M UNITEK CORPORAION
2724 south peck rd.
monrovia CA 91016 5097
MDR Report Key7054444
Report Number2020467-2017-00004
Device Sequence Number13775496
Product Code KLE
UDI-Device Identifier00652221109170
UDI-Public00652221109170
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K001494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Catalogue Number712-090
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR